Paroxysmal SupraVentricular Tachycardia (PSVT)
Submitted by Dr T on October 11, 2012 – 8:49am
I cannot advice on your treatment – I don’t have enough information.
However, if you were diagnosed with PSVT 20 years ago and thus far have not had any complications, there is no need to change treatment at this point unless something has changed. Here is some information about PSVT:
PSVT begins and ends suddenly. There are two main types:
- Accessory pathway tachycardias. A rapid heart rate due to an extra abnormal pathway or connection between the atria and the ventricles. The impulses travel through the extra pathways as well as through the usual route. This allows the impulses to travel around the heart very quickly, causing the heart to beat unusually fast.
- AV nodal reentrant tachycardia. A rapid heart rate due to more than one pathway through the AV node. It can cause heart palpitations, fainting, or heart failure. In many cases, it can be terminated using a simple maneuvers, such as breathing in and bearing down, and others performed by a trained medical professional. Some drugs can also stop this heart rhythm.
Read more here:
In your case, PSVT may need to be investigated if there are new symptoms, at which point a Holter monitor test, and (stress) ECHO and a EP study might be needed. Ablation is dependent on the findings at the time.
Hope this helps,